Hello, I have been diagnosed with substance induced psychosis 2 years ago and I started taking anti-psychotics along with a mood stabilizer and other anti-depressants however now I'm only on mood stabilizer and therapy, I would like to know if this illness will be permanent or if its going to subside soon. My symptoms were very pronounced in the beginning but they have been completely inexistent as of the past couple of months. Thank you.
thank you for taking help from a psychiatrist. I can understand your concern about it.
your illness will be under control on medications. let me explain you in simple language. When a patient is suffering from diabetes, the doctor needs to control or manage sugar level. To control sugar, the patient has to do diet and excites or medication or insulin, but important is to control sugar level. if the patient sugar level is under control with the only diet then, no need to take medication or insulin. if patient sugar not under control then patient need to either take medication or insulin.
Same way, if your thought process or behaviour will stay under control without medication in future, then you do not need to take medication. but if your thought process or behaviour does not stay under control then you have to go for medications. As you were on high dose but now on a low dose. so you may take off your medication but it is not sure that you will not need medication at all in future. it may be possible that you may not need, but not sure about it. I hope that you get your answer. please let me know if you want some help. thank you
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
I had an episode of psychosis for the first time four months ago and is treated with Risperidone and Escitalopram ... For psychosis, Risperidone is considered the right drug ... Read fullWhat can be the reason for lack of libido after discontinuing Risperdal?
.. you used Risperdal contains Risperidone an atypical antipsychotics and it has an effect on libido, but it will wear off when you stop taking medicine. So we need to find other reason causing low libido such as, 1. Decreased sensation in your ... Read fullWhy is there no improvement even after taking psychiatric treatment?
.. suffering from schizophrenia as per your history. He is taking antipsychotics. Schizophrenia is a progressive disorder which leads to cognitive impairment. I am sorry but there are medications which can only control the disease but cannot cure. Yo... Read full
Ask your health query to a doctor online?Ask a Psychiatrist Now